Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Mar 31, 2021, 7:29 PM CDT for 7 counties in Florida; Brooks County, Lanier County, Lowndes County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 7:29 PM CDT (00:29 UTC)
- Expired
- Mar 31, 2021, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Gadsden County, FL, Jefferson County, FL, Leon County, FL, Liberty County, FL, Madison County, FL, Wakulla County, FL, Brooks County, GA, Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 63 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
332
WWUS82 KTAE 010029
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
829 PM EDT Wed Mar 31 2021
FLZ010>019-026>028-115-118-127-128-GAZ157>161-010115-
Inland Franklin FL-Liberty FL-Gadsden FL-Coastal Wakulla FL-
Inland Bay FL-Calhoun FL-Inland Gulf FL-Madison FL-Leon FL-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Jackson FL-
Coastal Franklin FL-Washington FL-Inland Wakulla FL-
Coastal Taylor FL-Brooks GA-Thomas GA-Lanier GA-Lowndes GA-Grady GA-
829 PM EDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GULF COUNTY IN THE
PANHANDLE OF FLORIDA...LIBERTY COUNTY IN BIG BEND OF FLORIDA...EAST
CENTRAL WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...LEON COUNTY
IN BIG BEND OF FLORIDA...SOUTHEASTERN JACKSON...NORTHEASTERN BAY AND
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WAKULLA...GADSDEN...
JEFFERSON...NORTHERN TAYLOR...NORTH CENTRAL FRANKLIN AND MADISON
COUNTIES IN BIG BEND OF FLORIDA...LANIER AND LOWNDES COUNTIES IN
SOUTH CENTRAL GEORGIA...SOUTHERN GRADY COUNTY IN SOUTHWESTERN
GEORGIA...SOUTHERN THOMAS AND BROOKS COUNTIES IN SOUTH CENTRAL
GEORGIA UNTIL 915 PM EDT/815 PM CDT/...
At 829 PM EDT/729 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles south of Du Pont to
9 miles west of Lake Park to 7 miles southwest of Monticello to 10
miles south of Quincy to 14 miles northeast of Lynn Haven. Movement
was south at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monticello, Quincy, Havana, Lakeland, Midway, Lake Park, Quitman,
Tallahassee, Blountstown, St. Marks, Woodville, Valdosta, Madison,
Crawfordville, Hahira, Boston, Stonemill Creek, Doak Campbell
Stadium, Greensboro and Moody Air Force Base.
LAT...LON 3085 8309 3080 8313 3063 8314 3063 8329
3042 8322 3039 8317 3027 8324 3026 8336
3021 8337 3019 8342 3001 8402 2995 8469
2995 8524 3058 8554 3076 8394 3103 8328
3103 8320 3108 8317 3118 8297 3087 8297
TIME...MOT...LOC 0029Z 005DEG 26KT 3088 8290 3067 8337 3048 8397 3043
8464 3033 8543
$$
AHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Mar 31, 2:36 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Mar 31, 2:36 PM CDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
336 PM EDT Wed Mar 31 2021
.NEAR TERM [Through Thursday]...
Line of thunderstorms stretching across all of central Alabama will
continue to sag southeastward through the remainder of the
afternoon. The line will likely reach SE Alabama by around 21-23Z.
Plenty of sunshine ahead of the storms has allowed temperatures to
warm into the upper 70s, leading to fairly steep low-level lapse
rates. In addition, some mid-level dry air is helping to support
DCAPE values in the 600-900j/kg range. This environment will support
some strong to severe storms as the line moves into the area this
evening. Damaging straight-line winds remain the primary threat.
However, a brief tornado cannot be ruled out. Once the sun sets, the
boundary layer should cool fairly quickly, diminishing the favorable
low-level thermodynamics and reducing the severe threat by mid-
evening as the line continues moving southeast.
Behind the front, strong cold air advection force temperatures down
rapidly (up to 20 degrees over the course of 1-2 hours). Strong
northwesterly winds will also develop behind the front, with
sustained winds of 20-25 mph and gusts of 30-35 mph. These values
are a little below wind advisory criteria, so will hold off on
issuing one at this time.
.SHORT TERM [Thursday Night Through Friday Night]...
The short term period will predominantly be characterized by a few
cold nights across the region, with strong CAA expected behind the
cold front on Thursday. This will lead to temperatures across the
region on Friday morning in the mid to upper 30s, with mid 30s
likely across SE Alabama and SW Georgia, and upper 30s across the
Florida Panhandle and Big Bend. With winds remaining elevated
through the night Thursday night, wind chill temperatures will
drop into the upper 20s across SE Alabama and SW Georgia, and low
30s across the Florida Panhandle and Big Bend. At this time, RH
values on Friday morning do not seem high enough for frost to
develop; however, sensitive plants should still be protected given
the extreme cold temperatures that are expected, especially since
the growing season has been well under way across much of the
region. Friday's high temperatures will likewise be cool, with
much of the area only climbing into the low to mid 60s.
.LONG TERM [Saturday Through Wednesday]...
Through the long term period, deep layer ridging is expected to
take over across the region. A surface high pressure system on the
backside of the upper level trough that will come through
Wednesday night will dominate the overall weather across the
region through the remainder of the long term period. Initially
through Saturday evening, the surface high pressure system is
expected to slowly move across the lower Ohio river valley, which
will lead to northerly winds across the region through Saturday.
As the surface high slides east into the Mid-Atlantic by Sunday,
easterly to southeasterly flow is expected to take over, which
will subsequently lead to rising heights as well across our region
as the deep layer ridging previously discussed above starts to
move into the region. Beyond Saturday, a gradual warming trend
will continue, with highs in the 80s returning by Monday once
again. Low temperatures will subsequently also have a gradual
warming trend, as lows increase into the mid 50s by Monday night
as well.
&&
.AVIATION...
[Through 18Z Thursday]
VFR conditions will deteriorate from west to east late this
afternoon as a strong cold front moves across the region. Expect
MVFR conditions and TSRA just ahead of the front, especially at
KDHN and KECP. Winds will shift quickly in the wake of the front,
with strong northwesterly winds expected through the remainder of
the TAF period at all terminals.
&&
.MARINE...
Hazardous boating conditions are expected to develop tonight
behind a passing cold front that will move through the region.
Southwesterly flow will quickly shift to northwesterly, and
eventually northerly behind the cold front, and sustained winds
are expected to be strong at around 25-30 knots, with gusts to
near 40 knots at times. These conditions are expected primarily
west of the Apalachicola inlet. East of the inlet, advisory level
conditions are expected to still occur with elevated winds and
seas. Seas west of the inlet will build to around 6-8 feet and
occasional sets up to 10 feet will be possible. east of the inlet,
winds will still be elevated, but likely only around 4-7 feet, and
occasional sets up to 8 feet possible. With these hazardous
conditions, a Gale warning has been issued west of the
Apalachicola inlet, and a small craft advisory has been issued
east of the inlet. These conditions are expected to linger through
Friday morning, where conditions will finally drop to exercise
caution levels.
&&
.FIRE WEATHER...
A strong cold front will move through the region tonight. A cold,
dry airmass will be in place tomorrow and Friday with RH minimum
values in the mid to upper 20s. Winds will be strong tomorrow around
20 mph with higher gusts. High dispersions will continue on
Thursday. At this time, red flag conditions are not expected due to
fuel moisture levels. However, we will continue to monitor this
timeframe closely.
&&
.HYDROLOGY...
A small portion of SE Alabama has been included in a marginal risk
for excessive rainfall for today; however, much of the area will
likely only see between 1-2 inches, with localized amounts near
3-4 inches possible. This will likely only cause minor flooding at
this time, and may raise local rivers to near action stage. Due
to the prolonged dry period beyond today, there are no flooding
concerns at this time.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 50 63 38 62 37 / 40 0 0 0 0
Panama City 48 62 40 62 42 / 50 0 0 0 0
Dothan 42 58 35 59 36 / 80 0 0 0 0
Albany 45 60 35 59 35 / 80 0 0 0 0
Valdosta 50 63 37 60 36 / 30 0 0 0 0
Cross City 54 66 39 64 37 / 30 0 0 0 0
Apalachicola 50 63 41 62 45 / 30 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 2 AM EDT /1 AM CDT/ Thursday through
late Thursday night for Coastal Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory from 2 AM Thursday to 11 AM EDT Friday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM.
Small Craft Advisory from 4 PM Thursday to 10 AM CDT Friday for
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Apalachicola to Mexico
Beach FL from 20 to 60 NM-Waters from Mexico Beach to
Okaloosa Walton County Line FL from 20 to 60 NM.
Gale Warning from 1 AM to 4 PM CDT Thursday for Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Apalachicola to Mexico Beach FL from
20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
County Line FL from 20 to 60 NM.
&&
NEAR TERM...Camp
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Camp
MARINE...Bunker
FIRE WEATHER...Camp
HYDROLOGY...BunkerIn the hours before
Local storm report, Mar 31, 6:58 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
758 PM EDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG ZOAR 31.54N 86.11W
03/31/2021 COFFEE AL 911 CALL CENTER
TREE DOWN ON COUNTY ROAD 306.
0527 PM TSTM WND DMG 1 ENE LEE 31.50N 86.05W
03/31/2021 COFFEE AL 911 CALL CENTER
TREE DOWN ON HIGHWAY 87.
0529 PM TSTM WND DMG 1 ENE ELBA 31.42N 86.06W
03/31/2021 COFFEE AL 911 CALL CENTER
MULTIPLE TREES DOWN NEAR HIGHWAY 87 AT
HIGHWAY 125.
0537 PM TSTM WND DMG 2 W MIXONS CROSSROADS 31.48N 85.95W
03/31/2021 COFFEE AL 911 CALL CENTER
TREE DOWN ALONG COUNTY ROAD 233 NEAR COUNTY
ROAD 230.
&&
DVDLocal storm report, Mar 31, 7:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
801 PM EDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST DECATUR CO A/P 30.97N 84.63W
03/31/2021 M41 MPH DECATUR GA AWOS
AWOS STATION KBGE BAINBRIDGE.
&&
DVDLocal storm report, Mar 31, 7:02 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
802 PM EDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND GST LOWE ARMY HELIPORT 31.35N 85.75W
03/31/2021 M44 MPH DALE AL AWOS
AWOS STATION KLOR FORT RUCKER.
0615 PM TSTM WND GST FITZGERALD MUNICIPAL A/ 31.68N 83.27W
03/31/2021 M41 MPH BEN HILL GA AWOS
AWOS STATION KFZG FITZGERALD.
0653 PM TSTM WND GST NAPIER FIELD 31.32N 85.45W
03/31/2021 M51 MPH DALE AL ASOS
ASOS STATION KDHN DOTHAN.
0656 PM TSTM WND GST 1 NW CAIRNS AAF 31.28N 85.72W
03/31/2021 M40 MPH DALE AL AWOS
AWOS STATION KOZR OZARK CAIRNS AAF.
0756 PM TSTM WND GST 1 SW MOODY AFB 30.97N 83.20W
03/31/2021 M41 MPH LOWNDES GA AWOS
AWOS STATION KVAD MOODY AFB.
&&
DVDSpecial weather statement, Mar 31, 7:15 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Tallahassee FL 815 PM EDT Wed Mar 31 2021 FLZ008-010-012-108-112-010100- Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL- Washington FL- 815 PM EDT Wed Mar 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY...SOUTHEASTERN WALTON AND WASHINGTON COUNTIES UNTIL 900 PM EDT/800 PM CDT/... At 815 PM EDT/715 PM CDT/, Doppler radar was tracking strong thunderstorms along a line extending from 14 miles southeast of Vernon to 7 miles southeast of Niceville. Movement was south at 10 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Lynn Haven, Panama City Beach, Vernon, Eglin Air Force Base, Live Oak, Freeport, Wausau, Ebro, Whitehead Crossroads, College Station, Rock Hill, Holmes Valley, Millers Ferry, Bennett, Porter Lake, Knox Hill, West Bay, Recota Beach, Red Head and Five Points. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3074 8561 3023 8539 3023 8609 3066 8615 TIME...MOT...LOC 0015Z 343DEG 7KT 3050 8551 3047 8637 AH
Local storm report, Mar 31, 7:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
816 PM EDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 4 NNE BASCOM 30.98N 85.09W
03/31/2021 JACKSON FL 911 CALL CENTER
TREE DOWN ALONG HIGHWAY 2.
&&
DVDSpecial weather statement, Mar 31, 7:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
829 PM EDT Wed Mar 31 2021
FLZ010>019-026>028-115-118-127-128-GAZ157>161-010115-
Inland Franklin FL-Liberty FL-Gadsden FL-Coastal Wakulla FL-
Inland Bay FL-Calhoun FL-Inland Gulf FL-Madison FL-Leon FL-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Jackson FL-
Coastal Franklin FL-Washington FL-Inland Wakulla FL-
Coastal Taylor FL-Brooks GA-Thomas GA-Lanier GA-Lowndes GA-Grady GA-
829 PM EDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GULF COUNTY IN THE
PANHANDLE OF FLORIDA...LIBERTY COUNTY IN BIG BEND OF FLORIDA...EAST
CENTRAL WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...LEON COUNTY
IN BIG BEND OF FLORIDA...SOUTHEASTERN JACKSON...NORTHEASTERN BAY AND
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WAKULLA...GADSDEN...
JEFFERSON...NORTHERN TAYLOR...NORTH CENTRAL FRANKLIN AND MADISON
COUNTIES IN BIG BEND OF FLORIDA...LANIER AND LOWNDES COUNTIES IN
SOUTH CENTRAL GEORGIA...SOUTHERN GRADY COUNTY IN SOUTHWESTERN
GEORGIA...SOUTHERN THOMAS AND BROOKS COUNTIES IN SOUTH CENTRAL
GEORGIA UNTIL 915 PM EDT/815 PM CDT/...
At 829 PM EDT/729 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles south of Du Pont to
9 miles west of Lake Park to 7 miles southwest of Monticello to 10
miles south of Quincy to 14 miles northeast of Lynn Haven. Movement
was south at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monticello, Quincy, Havana, Lakeland, Midway, Lake Park, Quitman,
Tallahassee, Blountstown, St. Marks, Woodville, Valdosta, Madison,
Crawfordville, Hahira, Boston, Stonemill Creek, Doak Campbell
Stadium, Greensboro and Moody Air Force Base.
LAT...LON 3085 8309 3080 8313 3063 8314 3063 8329
3042 8322 3039 8317 3027 8324 3026 8336
3021 8337 3019 8342 3001 8402 2995 8469
2995 8524 3058 8554 3076 8394 3103 8328
3103 8320 3108 8317 3118 8297 3087 8297
TIME...MOT...LOC 0029Z 005DEG 26KT 3088 8290 3067 8337 3048 8397 3043
8464 3033 8543
AHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:15 PM CDT | Special Weather Statement | TAE | Washington | 45 min |
| Mar 31, 8:12 PM CDT | Special Weather Statement | TAE | Bay, Jefferson, Liberty, Madison, Wakulla | 33 min |
| Mar 31, 8:41 PM CDT | Special Weather Statement | TAE | Calhoun, Liberty, Wakulla | 34 min |
| Apr 1, 12:16 AM CDT | Wind Advisory | TAE | Bay, Franklin, Gulf, Walton | 13 hr |
| Apr 1, 1:48 PM CDT | Frost Advisory | TAE | Clay, Lee, Quitman, Randolph, Terrell | 18 hr |
Nearby
Special Weather Statements in Florida, 2021Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.